3 doctors weighed in:

I want to stop taking the chronic medication I currently take for depression as I feel this is no longer needed. I have tried just stopping, but get headaches, sweats when I do. What would be the best way to slowly leave the medication?

3 doctors weighed in
Dr. Jaiprakash thakor Jairam
Healthcare Professional

In brief: Stopping medication

The best person to assist with this is your treating doctor.Never stop anti-depressants cold turkey.
You WILL suffer withdrawal symptoms.
Speak to your doctor and discuss a weaning off plan(Can take months).
Good luck.

In brief: Stopping medication

The best person to assist with this is your treating doctor.Never stop anti-depressants cold turkey.
You WILL suffer withdrawal symptoms.
Speak to your doctor and discuss a weaning off plan(Can take months).
Good luck.
Dr. Jaiprakash thakor Jairam
Dr. Jaiprakash thakor Jairam
Thank
Dr. Karen Butler
Family Medicine
1 doctor agrees

In brief: Weaned

You have to be weaned from the medication.
Easy to do but you should be under the supervision of your doctor. So call the prescribing doctor and tell him what you want to do. Have the doctor direct you and supervise

In brief: Weaned

You have to be weaned from the medication.
Easy to do but you should be under the supervision of your doctor. So call the prescribing doctor and tell him what you want to do. Have the doctor direct you and supervise
Dr. Karen Butler
Dr. Karen Butler
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors